Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 18, NWS Blacksburg, VA

May 11, 2008Smyth County, Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at May 11, 2008, 10:13 AM EDT for Smyth County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 55 min.

The area

The counties it named.

The facts

Issued
May 11, 2008, 10:13 AM EDT (14:13 UTC)
Expired
May 11, 2008, 11:08 AM EDT
In force
55 min
Issued by
NWS Blacksburg, VA

Counties Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 111413
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 AM EDT SUN MAY 11 2008

...DAMAGING WINDS POSSIBLE TONIGHT AND MONDAY...

.LATE TONIGHT...LOW PRESSURE WILL ADVANCE TOWARDS THE COAST AND
INTENSIFY. AS IT DOES...THE PRESSURE GRADIENT ACROSS THE REGION
WILL TIGHTEN...AND WINDS WILL INCREASE SIGNIFICANTLY. THE
POTENTIAL EXISTS FOR WIND GUSTS BETWEEN 45 AND 60 MPH IN THE
MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA. DUE TO THE WET GROUND AND
THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF
THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES.

THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE BEGINNING
THIS EVENING AND WILL LAST THROUGH MONDAY AFTERNOON.

VAZ007-009-WVZ042-112215-
/O.NEW.KRNK.WI.Y.0018.080511T1413Z-080512T0100Z/
/O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/
TAZEWELL-SMYTH-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD
1013 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
MONDAY AFTERNOON. 

SOUTHEAST WINDS MAY GUST TO 55 MPH TODAY AHEAD OF AN APPROACHING
COLD FRONT. THESE STRONG WINDS MAY BE ENOUGH TO DOWN SMALL TREE
LIMBS...INTERRUPTING THE POWER AT TIMES.

BEHIND THE FRONT...TONIGHT AND MONDAY...NORTHWEST WINDS MAY GUST
TO BETWEEN 50 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO
DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND
AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS
OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

 

$$

NCZ001>003-018-019-VAZ010>017-022-032-033-112215-
/O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM...
STUART...ROCKY MOUNT
1013 AM EDT SUN MAY 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS MAY GUST TO BETWEEN 45 AND 60 MPH. THESE GUSTS
MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES.
DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT
ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE
WEAKER TREES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS71 KRNK 111508
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 AM EDT SUN MAY 11 2008

...DAMAGING WINDS THROUGH MONDAY...

.A STRENGTHENING AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL
PUSH A STRONG COLD FRONT ACROSS THE MOUNTAINS SUNDAY AFTERNOON. 
STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF THE FRONT TODAY...
FOLLOWED BY STRONG NORTHWEST WINDS TONIGHT AND MONDAY.

THE POTENTIAL EXISTS FOR WIND GUSTS BETWEEN 45 AND 60 MPH IN THE
MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA. DUE TO THE WET GROUND AND
THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF
THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES.

THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE BEGINNING
THIS EVENING AND WILL LAST THROUGH MONDAY AFTERNOON.

VAZ007-009-WVZ042-112315-
/O.UPG.KRNK.WI.Y.0018.000000T0000Z-080512T0100Z/
/O.NEW.KRNK.HW.W.0004.080511T1508Z-080512T0100Z/
/O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/
TAZEWELL-SMYTH-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD
1108 AM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS
IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. 

SOUTHEAST WINDS MAY GUST TO 60 MPH TODAY AHEAD OF AN APPROACHING
COLD FRONT. THESE STRONG WINDS MAY BE ENOUGH TO DOWN TREES...
INTERRUPTING THE POWER AT TIMES.

BEHIND THE FRONT...TONIGHT AND MONDAY...NORTHWEST WINDS MAY GUST
TO BETWEEN 50 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO
DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND
AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS
OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NCZ001>003-018-019-VAZ010>017-022-032-033-112315-
/O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM...
STUART...ROCKY MOUNT
1108 AM EDT SUN MAY 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS MAY GUST TO BETWEEN 45 AND 60 MPH. THESE GUSTS
MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES.
DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT
ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE
WEAKER TREES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at May 11, 6:28 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 11, 6:28 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 AM EDT SUN MAY 11 2008

.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL MOVE INTO THE MID
ATLANTIC STATES BY TONIGHT...BRINGING A COLD FRONT THROUGH
OUR AREA ALONG WITH IT. HEADING INTO NEXT WEEK WE WILL MAINTAIN AN
ACTIVE WEATHER PATTERN WITH A NEW SYSTEM ABOUT EVERY THREE DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG OVERRUNNING EVENT SPREADING OVER THE REGION THIS MORNING AS
INTENSE UPPER LOW PULLS EAST FROM MISSOURI THIS MORNING AND MOVES
INTO THE OHIO VALLEY. NEGATIVE TILT AND STRONG UPPER DIFFLUENCE
PROVIDING VERY STRONG DYNAMIC LIFT OVER THE MID-ATLANTIC STATES.
LUCKILY FOR THIS REGION SHARP UPR RIDGING JUST AHEAD OF THE LOW HAS
PUSHED VERY COOL/DRY AIR DOWN INTO THE CWA THIS MORNING SO MOST OF
THE AREA WILL BE UNDER A COOL WEDGE ONCE PCPN MOVES IN THIS MORNING.

ALTHOUGH MODELS ARE IN VERY GOOD AGREEMENT ON QPF WITH THIS
EVENT....GIVING MUCH OF THE AREA JUST OVER AN INCH...POTENTIAL
LIMITING FACTORS INCLUDE CONVECTION OVER THE SOUTHEAST U.S. CUTTING
OFF MOISTR...AND THIS STORMS MILLER B TYPE LOW PRESSURE EVOLUTION
WHICH TENDS TO CUT DOWN ON PCPN AMOUNTS OVER OUR AREA. ON THE OTHER
HAND RAINFALL OVER THE PAST 48 TO 60 HOURS HAS BEEN EXCESSIVE IN THE
EAST AND CONVECTIVE ELEMENTS COULD DEVELOP THIS AFTERNOON IN THE
PEIDMONT AS THE TRIPLE POINT LOW TRACKS JUST SOUTH OF THE CWA. THIS
WOULD AGGRAVATE ALREADY HIGH STREAM AND RIVER LEVELS.  IN
ADDITION...QPF WILL LIKELY BE HIGHER ACROSS THE NORTH WITH THIS
SYSTEM.  HEAVY RAINFALL OVER THE HEADWATERS OF THE GREENBRIER RIVER
DURING THE PAST 3 DAYS HAS LEFT RIVER LEVELS AT 1/2 BANKFULL OR
HIGHER. THEREFORE THE THREAT OF SEEING ENOUGH RAIN TO PUSH THOSE
LEVELS TO BANKFULL OR HIGHER IS ENHANCED. WILL BE EXTENDING THE
FLOOD WATCH INTO THE MORNING HOURS MONDAY TO COVER THE RIVER
FLOODING POSSIBILITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS THE LOW PULLS OFF THE COAST TONIGHT...STRONG CYCLONIC GRADIENT
WINDS WILL INCREASE AND BECOME QUITE STRONG IN THE WEST. A LOW LEVEL
JET OF ARND 60 KTS COULD PRODUCE WIND GUSTS TO ADVISORY OR EVEN
WARNING CRITERIA ACROSS A LARGE PART OF THE WEST. ALTHOUGH
CONFIDENCE IS NOT VERY HIGH AT THIS POINT THAT WE WILL SEE WIND
SPEEDS TO THAT LEVEL...WITH THE WET GROUND AND MORE DRAG DUE TO
LEAVES NOW ON MOST TREES THE THREAT OF SEEING DOWNED TREES MAY BE
INCREASED.

CONDITIONS WILL GRADUALLY IMPROVE AS THE LOW SLOWLY MOVES OFF THE
COAST MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL RETURN TO THE
AREA TUESDAY WITH SUNSHINE AND TEMPS NEAR NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY THROUGH SATURDAY WILL BE ACTIVE WITH WAVE AFTER WAVE
MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD DAY.
AFTER DRY WEATHER TUESDAY AND TUESDAY NIGHT...AN APPROACHING COLD
FRONT WILL GRADUALLY ALLOW FOR SCATTERED SHOWERS FIRST IN THE
MOUNTAINS ON WEDNESDAY...AND THEN FOR THE FORECAST AREA WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION. AS ANOTHER
WAVE MOVES OUT OF THE GULF ALONG THE FRONT FRIDAY...THE FRONT WILL
STALL AND THIS NEXT SYSTEM WILL IMPACT OUR WEATHER FRIDAY INTO
SATURDAY. HAVE GONE CLOSE TO HPC NUMBERS FOR HIGH AND LOW
TEMPERATURES DURING THIS PERIOD.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL RAPIDLY TRANSITION TO MVFR/IFR THIS MORNING
AS A FAST MOVING STORM SYSTEM APPROACHES FROM THE WEST. IN
ADDITION TO THE LOW CIGS/VSBYS...WINDS WILL ALSO BE A CONCERN
TONIGHT IN THE WAKE OF THE LOW PRESSURE...ESP IN THE WEST WHERE
GUSTS OF 20 TO 30 KTS WILL BE COMMON. CIGS AND VSBYS IN THE EAST WILL
IMPROVE SOMEWHAT TONIGHT AS DOWNSLOPE WINDS KICK IN.

ON MONDAY...THE CENTER OF THE UPPER LOW IS EXPECTED TO TRACK OVER
EASTERN VIRGINIA. ITS INFLUENCE WILL BE FELT EAST OF A LYNCHBURG TO
DANVILLE LINE IN THE FORM OF STEEP LAPSE RATE INSTABILITY CLOUDS AND
SHOWERS...AND POTENTIALLY AN ISOLATED THUNDERSTORM IN THE AFTERNOON.

TUESDAY THROUGH FRIDAY WILL BE AN ACTIVE PERIOD WITH SEVERAL
SYSTEMS MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD
DAY. DRY WEATHER EXPECTED TUESDAY AND TUESDAY NIGHT.
AN APPROACHING COLD FRONT WILL CREATED SCATTERED MVFR/IFR SHOWERS IN
THE MOUNTAINS ON WEDNESDAY...AND EAST OF THE MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ019-020-023-024-
     032>035-043>047-058-059.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     VAZ007-009>017-022-032-033.
NC...FLOOD WATCH THROUGH MONDAY MORNING FOR NCZ004>006.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     NCZ001>003-018-019.
WV...FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ043-045.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     WVZ042.

&&

SYNOPSIS...DS
NEAR TERM...JS
SHORT TERM...JS
LONG TERM...DS
AVIATION...JS/RCS
Hazardous weather outlook, May 11, 3:40 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EDT SUN MAY 11 2008

NCZ020-VAZ018-WVZ044-120745-
YADKIN-CRAIG-MONROE-
340 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ019-020-023-024-034-035-043>047-059-WVZ043-045-120745-
STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
CHARLOTTE-SUMMERS-GREENBRIER-
340 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>017-022-WVZ042-120745-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-MERCER-
340 AM EDT SUN MAY 11 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032-033-120745-
PATRICK-FRANKLIN-
340 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ058-120745-
HALIFAX-
340 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

MINOR FLOODING WILL CONTINUE AT SOUTH BOSTON THROUGH ABOUT MIDDAY
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:08 AM EDTHigh Wind WarningRNKBland, Carroll, Floyd, Franklin, Giles, Grayson and 11 more32 hr
May 11, 12:18 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax27 min
May 11, 12:29 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Wythe46 min
May 11, 12:30 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell, Wythe45 min
May 11, 12:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick32 min
May 11, 1:32 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford32 min
May 11, 1:50 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick40 min
May 11, 2:03 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem17 min
May 11, 2:10 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, City of Martinsville39 min
May 11, 2:19 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Pittsylvania, City of Lynchburg71 min
May 11, 2:30 PM EDTSevere Thunderstorm WarningRNKCampbell, Franklin, Halifax, Henry, Pittsylvania, City of Danville79 min
May 11, 2:33 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin27 min
May 11, 2:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte80 min
May 11, 2:59 PM EDTTornado WarningRNKPittsylvania18 min
May 11, 4:39 PM EDTWind AdvisoryRNKBedford, Botetourt, Campbell, Charlotte, Craig, Halifax and 5 more26 hr
May 11, 6:06 PM EDTSevere Thunderstorm WarningRNKCraig, Giles22 min
May 11, 12:58 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Mercer, Monroe, Summers32 min
May 11, 3:08 PM EDTSevere Thunderstorm WarningRNKMercer, Summers67 min
May 11, 4:18 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers42 min
May 11, 4:42 PM EDTFlash Flood WarningRNKMercer3 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.